Format

Send to

Choose Destination
See comment in PubMed Commons below
Endocrinol Metab (Seoul). 2013 Sep;28(3):221-5. doi: 10.3803/EnM.2013.28.3.221. Epub 2013 Sep 13.

Thyroid dysfunction associated with administration of the long-acting gonadotropin-releasing hormone agonist.

Author information

1
Department of Internal Medicine, Cheil General Hospital & Women's Healthcare Center, Kwandong University College of Medicine, Seoul, Korea.

Abstract

Gonadotropin-releasing hormone (GnRH) agonist has been used in the treatment of a wide variety of sex-hormone-related diseases, as the administration of GnRH agonist can alter the secretion of gonadotropin and sex hormones. Recently, we found that the long-acting GnRH agonist aggravated hyperthyroidism and induced painless thyroiditis. This is the first report to demonstrate the association of thyroid dysfunction with GnRH agonist injection in Korea. Here, we report three cases and emphasize the clinical importance of this aggravating factor in autoimmune thyroid disease.

KEYWORDS:

Gonadotropin-releasing hormone agonist; Graves' disease; Painless thyroiditis

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Endocrine Society Icon for PubMed Central
    Loading ...
    Support Center